Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 23, 2011, 5:10 PM EDT for 5 counties in Kentucky. It was in force for 35 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 23, 2011, 5:10 PM EDT (21:10 UTC)
- Expired
- Mar 23, 2011, 5:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elliott County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY
The radar
The Jackson,KY radar (KJKL), 62 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 5:10 PM EDT | HAIL 0.88 | Martha, KY | |
| Mar 23, 5:17 PM EDT | HAIL 0.5 | 2 Wsw Kerz, KY | |
| Mar 23, 5:48 PM EDT | TSTM WND DMG | 6 N Inez, KY | TWO TREES UPROOTED. ALSO NICKEL SIZED HAIL. |
| Mar 23, 5:48 PM EDT | TSTM WND DMG | Milo, KY | ONE TREE BLOCKING ROAD. |
| Mar 23, 5:48 PM EDT | TSTM WND DMG | Tomahawk, KY | ONE TREE UPROOTED. ALSO DIME SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 1:13 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 311 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS53 KJKL 232110
SVRJKL
KYC063-115-153-159-175-232145-
/O.NEW.KJKL.SV.W.0019.110323T2110Z-110323T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EDT WED MAR 23 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
EXTREME NORTH CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
EAST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 545 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RELIEF...OR 11 MILES SOUTHEAST OF SANDY HOOK...AND MOVING EAST AT
55 MPH.
* LOCATIONS IMPACTED INCLUDE...
BARNROCK...FLATGAP...WINIFRED...KERZ...SIP...CHANDLERVILLE...
GALEN...STAMBAUGH...NIPPA...WHITEHOUSE...CHESTNUT...HAMMOND...
TOMAHAWK...STIDHAM...WELLS...MILO...JOB...CALF CREEK AND HODE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
LAT...LON 3786 8308 3804 8309 3805 8299 3801 8302
3797 8300 3801 8294 3797 8282 3792 8274
3789 8262 3795 8259 3797 8254 3795 8249
3793 8249 3790 8243 3787 8242
TIME...MOT...LOC 2110Z 267DEG 48KT 3796 8296
WIND...HAIL 60MPH 1.00IN
$$
GEOGERIAN2 follow-up statements
945
WWUS53 KJKL 232119
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
519 PM EDT WED MAR 23 2011
KYC063-153-175-232129-
/O.CAN.KJKL.SV.W.0019.000000T0000Z-110323T2145Z/
ELLIOTT KY-MORGAN KY-MAGOFFIN KY-
519 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
MAGOFFIN...EAST CENTRAL MORGAN AND SOUTH CENTRAL ELLIOTT COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3787 8298 3789 8298 3790 8296 3797 8299
3801 8294 3797 8282 3792 8274 3789 8262
3795 8258 3797 8254 3795 8249 3793 8249
3790 8243 3787 8242
TIME...MOT...LOC 2119Z 267DEG 48KT 3796 8281
$$
KYC115-159-232145-
/O.CON.KJKL.SV.W.0019.000000T0000Z-110323T2145Z/
JOHNSON KY-MARTIN KY-
519 PM EDT WED MAR 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARTIN AND NORTHERN JOHNSON COUNTIES UNTIL 545 PM EDT...
AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WINIFRED...OR 10 MILES NORTH OF PAINTSVILLE...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
WHITEHOUSE...CHESTNUT...HAMMOND...TOMAHAWK...STIDHAM...WELLS...
MILO...JOB...CALF CREEK...HODE AND ADD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3787 8298 3789 8298 3790 8296 3797 8299
3801 8294 3797 8282 3792 8274 3789 8262
3795 8258 3797 8254 3795 8249 3793 8249
3790 8243 3787 8242
TIME...MOT...LOC 2119Z 267DEG 48KT 3796 8281
WIND...HAIL 60MPH 1.50IN
$$
DUSTY470
WWUS53 KJKL 232137
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT WED MAR 23 2011
KYC115-159-232146-
/O.EXP.KJKL.SV.W.0019.000000T0000Z-110323T2145Z/
JOHNSON KY-MARTIN KY-
537 PM EDT WED MAR 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARTIN AND NORTHERN
JOHNSON COUNTIES WILL EXPIRE AT 545 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED
AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL
LAT...LON 3787 8298 3789 8298 3790 8296 3797 8299
3801 8294 3797 8282 3792 8274 3789 8262
3795 8258 3797 8254 3795 8249 3793 8249
3790 8243 3787 8242
TIME...MOT...LOC 2136Z 267DEG 48KT 3796 8252
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:49 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 23, 2:49 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 249 PM EDT WED MAR 23 2011 .SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED LINE OF THUNDERSTORMS HAS FIRED ALONG AND AHEAD OF A FRONTAL BOUNDARY CURRENTLY MOVING INTO THE SOUTHERN OHIO VALLEY...EXTENDING FROM ROUGHLY NORTH WEBSTER IN INDIANA SOUTHWEST TO LITTLE ROCK AR. SEVERAL LINE SEGMENTS...CLUSTERS OF THUNDERSTORMS HAVE DEVELOPED WELL AHEAD OF THE FRONT. CONSEQUENTLY EASTERN KENTUCKY WILL BE UNDER THE THREAT OF SEVERE THUNDERSTORMS INTO THE EVENING HOURS...AND A TORNADO WATCH HAS BEEN ISSUED UNTIL 9 PM. HAIL AND DAMAGING WINDS WILL BE THE BIGGEST THREAT...BUT A TORNADO OR TWO CAN NOT BE RULED OUT. COLDER AIR WILL RUSH IN LATE TONIGHT...AND INTO THE EARLY MORNING HOURS OF THURSDAY. DEPENDING ON HOW FAST THE COLD AIR GETS INTO THE AREA AND HOW LONG SHOWERS LINGER...WE COULD SEE A CHANGE OVER TO SOME LIGHT SNOW SHOWERS BY THURSDAY MORNING. FOR THE FORECAST WENT AHEAD AND INCLUDED A MIX OF RAIN AND SNOW SHOWERS EARLY THURSDAY MORNING AS SHOWERS TAPER OFF. HOWEVER...THERE WILL BE NO SNOW ACCUMULATION. FOR TEMPS...GENERALLY USED A BLEND OF THE LATEST MODEL GUIDANCE WITH INHERITED TEMPS...MORE TO CAPTURE THE TRENDS THAN ANYTHING ELSE. EXPECT FOR THE OUR BLUEGRASS COUNTIES WHERE SOME PARTIAL CLEARING SHOULD HELP RAISE AFTERNOON TEMPS...EXPECT FAIRLY STEADY TO FALLING TEMPS THROUGH THE DAY THURSDAY. .LONG TERM.../THURSDAY NIGHT THROUGH WEDNESDAY/...UPDATED THERE IS OVERALL BASIC AGREEMENT IN THE MODELS THAT THE WEATHER PATTERN FROM THIS WEEKEND INTO THE MIDDLE OF NEXT WEEK WILL BE ACTIVE. CONSENSUS IS THAT WE WILL BE IN A COOLER AND WETTER PATTERN WITH TEMPERATURES BELOW NORMAL. HOWEVER...THERE IS CONSIDERABLE VARIABILITY IN THE DETAILS AND THIS INCREASES UNCERTAINTY IN THE DETAILS OF THE FORECAST. THE FRONT WHICH WILL SWING THROUGH THE AREA TONIGHT WILL MOVE WELL TO OUR SOUTH...BUT WILL MOVE BACK NORTH AS A WARM FRONT AND BE IN THE VICINITY OF THE NORTHERN GULF COAST STATES OR TN VALLEY BY FRIDAY NIGHT. WAVE WILL MOVE EAST ALONG FRONT BRINGING A CHANCE OF RAIN FOR THE WEEKEND. THE STRENGTH OF THIS WAVE IS UNCERTAIN...AND THUS THE CHANCES OF RAIN AND AMOUNTS OF RAIN ARE UNCERTAIN. FOR NOW WILL BRING A SLIGHT CHANCE OF RAIN TO OUR SOUTHERN FORECAST AREA ON FRIDAY...WITH CHANCES FOR THE ENTIRE AREA OVER THE WEEKEND. WILL THEN GO WITH A DRY FORECAST FOR SUNDAY NIGHT...BUT THEN BRING CHANCES OF RAIN BACK FOR EARLY NEXT WEEK AS ANOTHER WAVE MOVES EAST. THERE IS EVEN MORE UNCERTAINTY WITH THIS NEXT SYSTEM...AS THE 00Z ECMWF POINTS TOWARDS THIS AS THE MOST POTENT OF THE SYSTEMS TO AFFECT US OVER THE NEXT WEEK...BUT THE 12Z GFS IS DOWNPLAYING THIS. IN EITHER CASE WILL NEED TO CARRY CHANCE PROBABILITIES FOR MONDAY AND TUESDAY WITH ONLY A SLIGHT CHANCE IN NORTHEAST AREAS ON WEDNESDAY. && .AVIATION.../18Z TO 18Z/ GUSTY SURFACE WINDS WILL PERSIST AT THE TERMINAL LOCATIONS THROUGHOUT THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE FIRST COUPLE HOURS OF THE TAF PERIOD AND CONTINUE TO AFFECT EASTERN KENTUCKY THROUGH AT LEAST 02Z. THESE THUNDERSTORMS WILL BRING STRONG GUSTY WINDS OVER 30KTS AND IFR VISIBILITIES TO THE AREA UNTIL STORMS MOVE COMPLETELY OUT OF THE AREA AFTER 06Z. AFTER 06Z...IFR TO MVFR CIGS LIKELY TO LINGER THROUGH THE END OF THE TAF PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...RAY LONG TERM...SBH AVIATION...MACZKO
Hazardous weather outlook, Mar 23, 4:07 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 407 PM EDT WED MAR 23 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 407 PM EDT WED MAR 23 2011 ...TORNADO WATCH 55 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. THE MAIN THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WHERE SHOWERS LINGER IN FAR SOUTHEAST KENTUCKY EARLY THURSDAY...A FEW SNOW FLAKES MAY MIX IN WITH THE RAIN. IF SNOW MIXES WITH THE RAIN THERE WILL BE NO ACCUMULATION. TEMPERATURES WILL FALL BELOW FREEZING THURSDAY NIGHT...AND SOME AREAS WILL HAVE FROST. .SPOTTER INFORMATION STATEMENT... THIS EVENING...SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE. SBH
In the hours before
Local storm report, Mar 23, 5:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
500 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 1 E EZEL 37.89N 83.43W
03/23/2011 E0.50 INCH MORGAN KY TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
JCARICOLocal storm report, Mar 23, 5:01 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 6 SW WEST LIBERTY 37.85N 83.34W
03/23/2011 E0.88 INCH MORGAN KY TRAINED SPOTTER
&&
JCARICOLocal storm report, Mar 23, 5:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG JEFFERSONVILLE 37.97N 83.83W
03/23/2011 MONTGOMERY KY LAW ENFORCEMENT
ONE TREE DOWN ON POWER LINES ON CALK LAKE ROAD. ONE TREE
DOWN ON OLD NEST EGG...NEAR KENTUCKY 11.
&&
JCARICOLocal storm report, Mar 23, 5:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
505 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 3 NW WEST LIBERTY 37.94N 83.30W
03/23/2011 M0.50 INCH MORGAN KY NWS EMPLOYEE
&&
JCARICOLocal storm report, Mar 23, 5:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
506 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG JEFFERSONVILLE 37.97N 83.83W
03/23/2011 MONTGOMERY KY LAW ENFORCEMENT
ONE TREE DOWN ON POWER LINES ON CALK LAKE ROAD. ONE TREE
DOWN ON OLD NEST EGG...NEAR KENTUCKY 11.
&&
JCARICOLocal storm report, Mar 23, 5:10 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
510 PM EDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 6 S FRENCHBURG 37.87N 83.62W
03/23/2011 MENIFEE KY EMERGENCY MNGR
TREES DOWN ON HIGHWAY 77 NEAR RED RIVER GORGE ENTRANCE.
SCHOOL BUS TRAPPED BETWEEN DOWNED TREES.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 1:38 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more | 37 min |
| Mar 23, 2:49 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 26 min |
| Mar 23, 3:07 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 23 min |
| Mar 23, 4:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more | 33 min |
| Mar 23, 4:44 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Magoffin, Menifee, Morgan | 31 min |
| Mar 23, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Montgomery, Morgan, Powell, Wolfe | 34 min |
| Mar 23, 5:11 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Powell and 1 more | 4 hr |
| Mar 23, 5:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 36 min |
| Mar 23, 5:46 PM EDT | Tornado Warning | JKL | Pulaski | 29 min |
| Mar 23, 5:50 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Magoffin, Wolfe | 25 min |
| Mar 23, 6:04 PM EDT | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 26 min |
| Mar 23, 6:17 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 3 more | 28 min |
| Mar 23, 6:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle | 32 min |
| Mar 23, 6:36 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Leslie, Owsley, Perry | 24 min |
| Mar 23, 6:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie | 35 min |
| Mar 23, 7:50 PM EDT | Flash Flood Warning | JKL | Harlan, Leslie | 73 min |
| Mar 23, 7:59 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 63 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.